[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: HYPOS and seizures WASRe: [IPk] Constant highs

Hi Pat
As a mother of a child who has been unconscious and fitted, having had 
emergency ambulance trips, I think you'll find this is not so uncomon with 
Thankfully the pump prevents this happening now as he does not go low fast, 
it is slowed down on the pump and you have warning signs again, which my son 
did not have on injections.

Debbie, mother of Jaz 11

>From: "Jackie Jacombs" <email @ redacted>
>Reply-To: email @ redacted
>To: <email @ redacted>
>Subject: HYPOS and seizures  WASRe: [IPk] Constant highs
>Date: Mon, 17 Jun 2002 12:22:28 +0100
>My experience with my 8 year old is that severe hypos are, unfortunately 
>that rare.  She has has at least 7 severe hypo where she has had seizures 
>time.   My daughter never wakes when her levels drop but sleeps on.  The 
>seizure she was in my bed next to me and wasn't restless or sweaty or 
>just when straight into a seizure.  I have had to use glucagon several 
>Other parents have reported similar experiences to me.
>Most of the time I am too busy trying to get the blood sugar up to have
>actually taken a reading.  But as soon as the seizure is finished I take it
>and its still very low.
>She has had a seizure at 2.5 and at other times has been walking and 
>at this level.
>I have since changed the insulin from the dreaded Mixtard 30 and I still 
>most nights at 2.30am
>because once you have seen this happen to your child you are just so scared
>that this is going to happen again.  It is one of the most horrible
>experiences to watch your child screaming and jerking and being partly 
>at the time that this is happening to them then looking straight through 
>because they cant see properly their eyes unfocused but still feeling the
>terror.  Later she cannot always remember what happen which I am thankful 
>but at the time it is happening she if terrified and screams in a animal 
>way. Stuff of nightmares!
>Mum of Sasha dx 1999 now aged 8
> > Hang on ... I just read your message about your brother, and think you
> > maybe mean something different to me by 'hypo': I mean 'a blood glucose
> > level lower than 4', you seem to mean 'unconscious through having low
> > blood glucose'.  I've been as low as 1.8 and still conscious and capable
> > of getting myself glucose, and never been low enough to be unconscious.
> >
> > Hypos that severe are very, very rare - your daughter shouldn't be
> > having them at all, day or night.
> >
> > Best wishes,
> >
> > Pat
> >
> > In message <email @ redacted>, email @ redacted writes
> > >Hello Pat
>for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
>help SUPPORT Insulin Pumpers http://www.insulin-pumpers.org/donate.shtml

MSN Photos is the easiest way to share and print your photos: 
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
help SUPPORT Insulin Pumpers http://www.insulin-pumpers.org/donate.shtml